Wyoming, 2014

High Wind in Wyoming, March 19, 2014

March 19, 2014 · NWS CYS · 1 event in 1 county or zone

A brief period of strong gap winds developed in the Bordeaux area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A brief period of strong gap winds developed in the Bordeaux area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 19, 2:13 PM MST, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 19, 2:13 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT WED MAR 19 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 313 PM MDT WED MAR 19 2014

FORECAST CHALLENGES IN THE SHORT TERM WILL DEAL WITH CRITICAL FIRE
WEATHER CONDITIONS. SEE FIRE WEATHER DISCUSSION BELOW.
TEMPERATURES AND WINDS WILL FOLLOW SUIT FOR THURSDAY.

CURRENTLY...HIGH PRESSURE CURRENTLY OVER NORTHWESTERN COLORADO
WITH A TROUGH OF LOW PRESSURE OVER CENTRAL MONTANA. WINDS ARE
PRETTY STRONG BETWEEN THESE TWO FEATURES THIS AFTERNOON. OUT BY
ARLINGTON...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 TO 55
MPH HAVE BEEN ONGOING MOST OF THE DAY. EVEN SEEING WIND GUSTS IN
THE PANHANDLE TO 30+ MPH THIS AFTERNOON.

FOR TONIGHT AND THURSDAY...WINDS LOOK TO REMAIN ELEVATED OVERNIGHT
WITH GFS 700MB WINDS PEAKING OUT AT 55KTS OVER ALBANY COUNTY AT
06Z. THIS WILL KEEP A WELL MIXED AND RELATIVELY WARM LOWER
ATMOSPHERE TONIGHT AND THURSDAY. WENT ON THE HIGH SIDE OF GUIDANCE
FOR OVERNIGHT LOWS WITH UPPER 20S AND LOW 30S FOR LOWS.

BOTH THE NAM AND GFS SOUNDINGS SHOWING US MIXING UP PAST 700MBS
LATE THURSDAY MORNING INTO THE AFTERNOON HOURS. FORECAST SPEEDS ON
BOTH MODELS SHOWING OF 30 TO 35KTS AFTER 18Z THAT SHOULD EASILY
REACH THE SURFACE WITH THIS MIXING. MOS TDS HAVE BEEN DOING
HORRIBLY OUT IN THE PANHANDLE WITH THESE DOWNSLOPING EVENTS AS OF
LATE...SO WENT UP TO 10 DEGREES BELOW GUIDANCE ON TDS FOR THE
SOUTHERN PANHANDLE. WITH ALL THIS IN MIND...WILL GO AHEAD WITH A
FIRE WEATHER WATCH FOR THE SOUTHERN PANHANDLE THURSDAY AFTERNOON.

GUIDANCE CONTINUES TO ADVERTISE A BACKDOOR FRONT MOVING INTO THE
AREA FROM THE NORTHEAST FRIDAY AFTERNOON AND EVENING...LAYING UP
AGAINST THE LARAMIE RANGE BY SATURDAY MORNING. CONTINUED THE HIGH
CHANCE POPS FOR AREAS EAST OF THE LARAMIE RANGE FOR THIS TIME FRAME.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 313 PM MDT WED MAR 19 2014

SOMEWHAT UNSETTLED WEATHER EXPECTED SATURDAY THROUGH TUESDAY AS A
NW FLOW ALOFT SENDS A COUPLE OF SURGES OF COLDER CANADIAN AIR DOWN
THE PLAINS WITH RESULTANT PERIODS OF UPSLOPE FLOW BRINGING SOME
PRECIPITATION. BEST CHANCES FOR PCPN APPEAR THAT THEY WILL BE
SATURDAY AND MONDAY INTO TUESDAY. WILL CONTINUE IDEA OF
UNDERCUTTING TEMPS FROM GUIDANCE ON THESE DAYS GIVEN EXPECTED
CONDITIONS. WARMER CONDITIONS SHOULD RETURN WEDS AS AN UPPER RIDGE
MOVES IN FROM THE WEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 119 AM MDT WED MAR 19 2014

VFR EXPECTED OVER ALL AERODROMES THROUGH THE TAF PERIOD. AREAS OF
BREEZY TO WINDY CONDITIONS FROM VCTY KRWL TO WEST OF KCYS THROUGH
TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 313 PM MDT WED MAR 19 2014

WINDY CONDITIONS RETURN THIS AFTERNOON WITH WIDESPREAD WIND GUSTS
IN EXCESS OF 30 MPH PRETTY WIDESPREAD. WIND CONTINUE OVERNIGHT
INTO THURSDAY WITH POOR RECOVERIES OVER THE SOUTHERN PANHANDLE AND
AREAS EAST OF THE LARAMIE RANGE TONIGHT. THIS WILL SET UP A
CRITICAL FIRE WEATHER DAY FOR FIRE ZONES 310 AND 313 WHERE
AFTERNOON HUMIDITIES ARE EXPECTED TO FALL BELOW CRITICAL LEVELS.
IN FWZ 313 WHERE FUELS ARE REPORTED READY...CHANCES ARE BECOMING
LIKELY THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR FWZ 313 FROM NOON TO 7 PM
THURSDAY. A BACKDOOR COLD FRONT WILL MOVE INTO AREAS EAST OF THE
LARAMIE RANGE FRIDAY...DROPPING TEMPERATURES AND RAISING HUMIDITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NEZ313.

&&

SHORT TERM...CLAYCOMB
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Mar 19, 4:02 AM MST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
502 AM MDT WED MAR 19 2014

WYZ101>119-201115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
502 AM MDT WED MAR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP OVER WIND PRONE AREAS
OF SOUTHEAST WYOMING TONIGHT AND CONTINUE THROUGH THURSDAY
AFTERNOON. WIND GUSTS AS HIGH 55 MPH MAY BE POSSIBLE AT TIMES FOR
PLACES SUCH AS ARLINGTON...BORDEAUX...AND THROUGH THE SOUTHERN
LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-201115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
502 AM MDT WED MAR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Mar 19, 2:59 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT WED MAR 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
03/18/2014  E5.0 INCH        CONVERSE           WY   COCORAHS

0600 AM     SNOW             SINCLAIR                41.78N 107.12W
03/18/2014  E4.0 INCH        CARBON             WY   COCORAHS

0700 AM     SNOW             RAWLINS                 41.78N 107.23W
03/18/2014  E3.0 INCH        CARBON             WY   PUBLIC

            FACEBOOK POST.

0755 AM     HEAVY SNOW       RYAN PARK               41.32N 106.51W
03/18/2014  E15.0 INCH       CARBON             WY   PUBLIC

            STILL SNOWING

0800 AM     SNOW             SARATOGA                41.45N 106.81W
03/18/2014  E2.0 INCH        CARBON             WY   PUBLIC

            FACEBOOK POST

0815 AM     SNOW             RYAN PARK               41.32N 106.51W
03/18/2014  E10.0 INCH       CARBON             WY   PUBLIC

            LOWER ELEVATIONS OF RYAN PARK. FROM FACEBOOK.

0859 AM     SNOW             S RAWLINS               41.78N 107.23W
03/18/2014  E6.0 INCH        CARBON             WY   PUBLIC

            FROM FACEBOOK.

0900 AM     SNOW             12 WNW CENTENNIAL       41.37N 106.32W
03/18/2014  E10.5 INCH       ALBANY             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            10130 FEET.  SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 21 HOURS.

0900 AM     SNOW             17 SW ENCAMPMENT        41.03N 107.03W
03/18/2014  E8.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
            RANGE.  ELEVATION 8150 FEET.  SNOW WATER EQUIVALENT IS
            0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 21 HOURS.

0900 AM     HEAVY SNOW       14 E DIXON              41.03N 107.27W
03/18/2014  E14.5 INCH       CARBON             WY   PARK/FOREST SRVC

            BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7440 FEET.  SNOW WATER EQUIVALENT IS 1.2 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
            ACCUMULATION WAS OVER PAST 21 HOURS.

0900 AM     SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
03/18/2014  E10.5 INCH       CARBON             WY   PARK/FOREST SRVC

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8880 FEET.  SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 21 HOURS.

0900 AM     SNOW             35 S RAWLINS            41.28N 107.23W
03/18/2014  E1.5 INCH        CARBON             WY   PARK/FOREST SRVC

            SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 21 HOURS.

0900 AM     SNOW             38 SW DOUGLAS           42.37N 105.92W
03/18/2014  E8.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            LA PRELE CREEK SNOTEL IN THE LARAMIE RANGE.  ELEVATION
            8375 FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 21 HOURS.

0900 AM     HEAVY SNOW       30 WNW LARAMIE          41.48N 106.12W
03/18/2014  E14.5 INCH       CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
            PAST 21 HOURS.

0900 AM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
03/18/2014  E8.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10240
            FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
            PAST 21 HOURS.

0900 AM     SNOW             10 SE LARAMIE           41.21N 105.45W
03/18/2014  E3.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            CROW CREEK SNOTEL IN THE LARAMIE RANGE.  ELEVATION 8330
            FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
            PAST 21 HOURS.

0900 AM     SNOW             12 SW ESTERBROOK        42.29N 105.53W
03/18/2014  E11.0 INCH       CONVERSE           WY   PARK/FOREST SRVC

            WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7900
            FEET.  SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
            PAST 21 HOURS.

0900 AM     SNOW             RIVERSIDE               41.21N 106.78W
03/18/2014  E10.5 INCH       CARBON             WY   PARK/FOREST SRVC

            SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            8440 FEET.  SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 21 HOURS.

0900 AM     SNOW             5 SW ENCAMPMENT         41.16N 106.86W
03/18/2014  E3.0 INCH        CARBON             WY   PARK/FOREST SRVC

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 21 HOURS.

0900 AM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
03/18/2014  E8.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.  ELEVATION 9574
            FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
            PAST 21 HOURS.

0930 AM     HEAVY SNOW       1 NE ARLINGTON          41.60N 106.20W
03/18/2014  E8.0 INCH        CARBON             WY   PUBLIC

0930 AM     HEAVY SNOW       KEELINE                 42.75N 104.75W
03/18/2014  M6.0 INCH        NIOBRARA           WY   PUBLIC

            0.52 INCHES MELTED DOWN. 2-3 FOOT DRIFTS.

1058 AM     SNOW             KIMBALL                 41.23N 103.66W
03/18/2014  E3.0 INCH        KIMBALL            NE   PUBLIC

            NEAR BLIZZARD CONDITIONS...WITH DRIFTS TO 2.5 FEET.

1100 AM     SNOW             HARRISBURG              41.55N 103.74W
03/18/2014  E3.0 INCH        BANNER             NE   LAW ENFORCEMENT

            STILL BLOWING PRETTY BAD...VISIBILITY HAS IMPROVED...BUT
            IS STILL AROUND HALF A MILE.

1115 AM     SNOW             SIDNEY                  41.13N 102.97W
03/18/2014  E2.5 INCH        CHEYENNE           NE   CO-OP OBSERVER

            CONDITIONS IMPROVING...BUT NEAR BLIZZARD CONDITIONS FOR
            GOOD PART OF MORNING.

1200 PM     SNOW             DIX                     41.23N 103.49W
03/18/2014  M3.0 INCH        KIMBALL            NE   TRAINED SPOTTER

            MODERATE TO HEAVY SNOW BETWEEN 9 AND NOON. SNOW ENDED AT
            NOON. NEAR BLIZZARD CONDITIONS BETWEEN 9 AND NOON.
            VISIBILITY DOWN TO 1 BLOCK DURING THAT TIME.

1200 PM     SNOW             LARAMIE                 41.31N 105.58W
03/18/2014  E3.8 INCH        ALBANY             WY   PUBLIC

0111 PM     HEAVY SNOW       PINE BLUFFS             41.18N 104.07W
03/18/2014  M6.0 INCH        LARAMIE            WY   TRAINED SPOTTER

            DEEPER DRIFTS. WHITEOUT CONDITIONS FROM 0700-1000 THIS
            MORNING. STILL SNOWING AT THIS TIME BUT ITS MELTING.

0430 PM     HEAVY SNOW       4 NW HARRISON           42.73N 103.94W
03/18/2014  M15.0 INCH       SIOUX              NE   CO-OP OBSERVER

            MELTED IT DOWN TO 1.13 INCHES OF WATER.

0600 PM     HEAVY SNOW       27 N LUSK               43.15N 104.45W
03/18/2014  E12.0 INCH       NIOBRARA           WY   PUBLIC

            STORM TOTAL SNOWFALL.

0600 PM     SNOW             33 N LUSK               43.24N 104.45W
03/18/2014  E5.0 INCH        NIOBRARA           WY   PUBLIC

            STORM TOTAL SNOWFALL.

0600 PM     SNOW             2 WNW SCOTTSBLUFF       41.88N 103.70W
03/18/2014  M1.0 INCH        SCOTTS BLUFF       NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0500 AM     SNOW             1 E SCOTTSBLUFF         41.87N 103.64W
03/19/2014  M1.3 INCH        SCOTTS BLUFF       NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0600 AM     SNOW             11 N CHEYENNE           41.30N 104.79W
03/19/2014  M3.1 INCH        LARAMIE            WY   NWS EMPLOYEE

            STORM TOTAL SNOWFALL. DRIFTS TO 2.5 FEET.

0600 AM     SNOW             SINCLAIR                41.78N 107.12W
03/19/2014  E4.0 INCH        CARBON             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0600 AM     SNOW             15 S BUSHNELL           41.01N 103.89W
03/19/2014  M2.3 INCH        KIMBALL            NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0600 AM     HEAVY SNOW       29 N TORRINGTON         42.49N 104.18W
03/19/2014  E11.5 INCH       GOSHEN             WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL. SNOW MELTING FAST.

0600 AM     HEAVY SNOW       SHIRLEY BASIN           42.35N 106.21W
03/19/2014  E6.5 INCH        CARBON             WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0600 AM     SNOW             CHEYENNE                41.15N 104.79W
03/19/2014  M3.1 INCH        LARAMIE            WY   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL.

0700 AM     HEAVY SNOW       9 NE HARRISON           42.78N 103.76W
03/19/2014  E6.0 INCH        SIOUX              NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             10 WSW ROCK RIVER       41.68N 106.15W
03/19/2014  E4.2 INCH        CARBON             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             39 SSW CHADRON          42.31N 103.29W
03/19/2014  E2.0 INCH        BOX BUTTE          NE   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             10 SSE BRIDGEPORT       41.53N 103.02W
03/19/2014  M3.0 INCH        MORRILL            NE   CO-OP OBSERVER

0700 AM     SNOW             2 NE KIMBALL            41.25N 103.63W
03/19/2014  M3.0 INCH        KIMBALL            NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             4 SE BUFORD             41.07N 105.25W
03/19/2014  M3.0 INCH        LARAMIE            WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             ELK MOUNTAIN            41.69N 106.41W
03/19/2014  E5.0 INCH        CARBON             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             LODGEPOLE               41.15N 102.64W
03/19/2014  M4.0 INCH        CHEYENNE           NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             8 N LODGEPOLE           41.26N 102.64W
03/19/2014  M2.9 INCH        CHEYENNE           NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
03/19/2014  E5.0 INCH        CONVERSE           WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             20 SW WHEATLAND         41.85N 105.23W
03/19/2014  E4.2 INCH        PLATTE             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             8 WSW PINE BLUFFS       41.14N 104.21W
03/19/2014  E2.5 INCH        LARAMIE            WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             5 NE CHEYENNE           41.20N 104.72W
03/19/2014  E3.6 INCH        LARAMIE            WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             7 WNW BURNS             41.23N 104.48W
03/19/2014  E2.9 INCH        LARAMIE            WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             4 NW CARPENTER          41.07N 104.39W
03/19/2014  E3.5 INCH        LARAMIE            WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     HEAVY SNOW       17 WNW LARAMIE          41.40N 105.89W
03/19/2014  E6.3 INCH        ALBANY             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             2 S ELK MOUNTAIN        41.66N 106.41W
03/19/2014  E4.3 INCH        CARBON             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             12 WNW HARRISBURG       41.62N 103.95W
03/19/2014  M3.5 INCH        BANNER             NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             4 W RAWLINS             41.78N 107.31W
03/19/2014  E4.0 INCH        CARBON             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             1 NNE LARAMIE           41.32N 105.58W
03/19/2014  E4.3 INCH        ALBANY             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0700 AM     SNOW             13 SSW MANVILLE         42.61N 104.71W
03/19/2014  E4.0 INCH        PLATTE             WY   COCORAHS

            STORM TOTAL SNOWFALL.

0730 AM     SNOW             SYBILLE RESEARCH UNIT   41.76N 105.38W
03/19/2014  M2.0 INCH        ALBANY             WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             5 E DALTON              41.41N 102.87W
03/19/2014  M3.0 INCH        CHEYENNE           NE   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             4 SE LARAMIE            41.27N 105.53W
03/19/2014  M1.5 INCH        ALBANY             WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             1 SE DOUGLAS            42.75N 105.38W
03/19/2014  M1.4 INCH        CONVERSE           WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             7 NE CHEYENNE           41.22N 104.70W
03/19/2014  M4.0 INCH        LARAMIE            WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             12 SSE HORSE CREEK      41.25N 105.09W
03/19/2014  M2.0 INCH        LARAMIE            WY   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             BURNS                   41.19N 104.36W
03/19/2014  M2.5 INCH        LARAMIE            WY   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             DALTON                  41.41N 102.97W
03/19/2014  M3.0 INCH        CHEYENNE           NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0800 AM     HEAVY SNOW       1 N RAWLINS             41.80N 107.23W
03/19/2014  M6.4 INCH        CARBON             WY   CO-OP OBSERVER

            STORM TOTAL SNOWFALL.

0800 AM     SNOW             6 S HARRISBURG          41.46N 103.74W
03/19/2014  M3.2 INCH        BANNER             NE   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

&&

GCLAYCOM
Special weather statement, Mar 19, 4:43 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT WED MAR 19 2014

WYZ106-200230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
543 PM MDT WED MAR 19 2014

...STRONG WINDS IN THE BORDEAUX AREA THROUGH THE EVENING...

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
TO CONTINUE IN THE BORDEAUX AREA THROUGH THE EVENING. DRIVERS OF
LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG INTERSTATE 25 IN THE
BORDEAUX AREA ARE URGED TO DRIVE WITH CAUTION.

FINCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Laramie Range and Southwest Platte County

When
March 19, 5:06 PM MST to 7:06 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 19/1746 MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506092.